Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2007, 6:41 PM CDT for Llano County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 6:41 PM CDT (23:41 UTC)
- Expired
- May 2, 2007, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 106 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:50 PM CDT | Tornado Watch | SPC | 6 hr |
| May 2, 5:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 022341
SVREWX
TXC299-030045-
/O.NEW.KEWX.SV.W.0166.070502T2341Z-070503T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LLANO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LLANO...KINGSLAND...BUCHANAN DAM...
* UNTIL 745 PM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED 24 MILES SOUTHWEST OF LLANO...OR
ABOUT 20 MILES NORTH OF FREDERICKSBURG...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CASTELL BY 725 PM CDT...
KINGSLAND AND SUNRISE BEACH VILLAGE BY 730 PM CDT...
9 MILES SOUTH OF BUCHANAN DAM BY 735 PM CDT...
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3082 9842 3077 9843 3073 9839 3071 9841
3069 9840 3067 9844 3058 9841 3057 9835
3051 9835 3052 9896 3075 9895
$$2 follow-up statements
000
WWUS54 KEWX 030010
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT WED MAY 2 2007
TXC299-030045-
/O.CON.KEWX.SV.W.0166.000000T0000Z-070503T0045Z/
LLANO TX-
709 PM CDT WED MAY 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR LLANO COUNTY...
AT 706 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED OVER CENTRAL AND SOUTHERN LLANO COUNTY
...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KINGSLAND AND CASTELL BY 725 PM CDT...
SUNRISE BEACH VILLAGE BY 730 PM CDT...
6 MILES NORTH OF HORSESHOE BAY BY 735 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3082 9842 3077 9843 3073 9839 3071 9841
3069 9840 3067 9844 3058 9841 3057 9835
3051 9835 3052 9896 3075 9895
$$000
WWUS54 KEWX 030036
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT WED MAY 2 2007
TXC299-030047-
/O.EXP.KEWX.SV.W.0166.000000T0000Z-070503T0045Z/
LLANO TX-
737 PM CDT WED MAY 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY EXPIRES AT 745 PM
CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3082 9842 3077 9843 3073 9839 3071 9841
3069 9840 3067 9844 3058 9841 3057 9835
3051 9835 3052 9896 3075 9895
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:02 PM CDT, 39 minutes earlier.
Area forecast discussion, May 2, 6:02 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 602 PM CDT WED MAY 2 2007 .UPDATE...TEXT AND GRID FORECASTS ISSUED TO UPDATE FOR TORNADO WATCH. CHANGES MAINLY COSMETIC. && .PREV DISCUSSION... /ISSUED 340 PM CDT WED MAY 2 2007/ ..SEVERE STORMS AND HEAVY RAINFALL EXPECTED THIS EVENING THROUGH THURSDAY MORNING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... DISCUSSION... RAIN...SEVERE STORMS AND THE POSSIBILITY OF TORNADOES ARE IN STORE FOR SOUTH CENTRAL TEXAS THIS EVENING THROUGH THURSDAY MORNING. THE MUCH-ADVERTISED MESOSCALE CONVECTIVE SYSTEM HAS STARTED TO MOVE INTO THE WESTERN AREAS OF THE CWA AND EXPANDS ALMOST ENTIRELY ACROSS THE BIG COUNTRY REGION. THIS SYSTEM WILL CONTINUE ITS SLOW EAST-SOUTHEAST PROGRESSION THIS EVENING AND OVERNIGHT AND SHOULD EXIT OUR EASTERN COUNTIES BY MID TO LATE MORNING. THE STRONGEST OF THE EXISTING STORMS HAVE ALREADY PRODUCED DAMAGING WINDS AND LARGE HAIL...AND WE EXPECT THIS TO CONTINUE AS THE STORMS APPROACH OUR AREA. MODELS CONTINUE TO BE CAPRICIOUS WITH THE PLACEMENT OF QPF BULLS- EYES, BUT WILL LIKELY SEE WIDESPREAD 1 TO 2 INCH RAINFALL AVERAGES WITH TOTAL AMOUNTS OF 3 TO 5 INCHES POSSIBLE BY EARLY THURSDAY MORNING. DESPITE WHERE ANY OF THE MODELS INDICATE THE HEAVIEST RAIN WILL BE, ALL OF SOUTH CENTRAL TEXAS IS SUSCEPTIBLE TO FLASH FLOODING, ESPECIALLY WITH MOST OF THE AREA STILL DEALING WITH SATURATED GROUNDS FROM RAIN OVER THE PREVIOUS FEW DAYS. DUE TO THE OVERNIGHT TIMING OF THE STORMS, WOULD LIKE TO STRESS THE IMPORTANCE THAT IT IS OFTEN DIFFICULT TO TELL WHEN ROADWAYS HAVE BECOME INUNDATED BY FLOOD WATERS...ESPECIALLY AT NIGHT. IF POSSIBLE, KEEP OVERNIGHT TRAVEL LIMITED AND REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. ONCE THIS SYSTEM CLEARS THE REGION, UPPER LEVEL RIDGING WILL ENTER THE PICTURE, LEADING TO A WARM AND DRY WEEKEND. BOTH MAX AND MIN TEMPERATURES FRIDAY THROUGH SUNDAY WILL BE ABOUT 5 TO 7 DEGREES ABOVE EARLY MAY NORMALS. MODERATE SOUTHERLY FLOW AT THE SURFACE WILL KEEP THE WARMER MORNING LOWS THROUGH THE FORECAST PERIOD, BUT MAX TEMPS WILL MODERATE A LITTLE. ANOTHER UPPER LEVEL LOW IS EXPECTED TO DEVELOP ACROSS THE FOUR CORNERS REGION OVER THE WEEKEND AND WILL EJECT NORTHEASTWARD BY THE BEGINNING OF NEXT WEEK. SO FAR, THIS WILL MEAN A SLIGHT CHANCE FOR MORE RAIN ACROSS SOUTH CENTRAL TEXAS SOME TIME BETWEEN EARLY MONDAY AND WEDNESDAY. DESPITE MODELS HAVING DEPICTED THIS SYSTEM FOR THE PAST SEVERAL RUNS, THERE HAS BEEN VERY LITTLE CONSISTENCY WITH THE TIMING AND PLACEMENT OF THIS FEATURE...WHICH IS WHY THERE IS AS MUCH UNCERTAINTY IN THE FORECAST AS THERE IS. STAYED WITHIN A CATEGORY OF GFS(X) NUMBERS THROUGH MOST OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 83 70 91 70 / 80 50 10 0 - AUSTIN BERGSTROM INTL AIRPORT 67 82 68 90 70 / 80 50 10 0 - DEL RIO INTL AIRPORT 70 90 73 95 73 / 70 10 10 0 - SAN ANTONIO INTL AIRPORT 68 86 71 91 71 / 80 40 10 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON. && 02/06
Hazardous weather outlook, May 2, 5:40 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 540 AM CDT WED MAY 2 2007 TXZ171>173-183>194-202>208-031045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- 540 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. LATER THIS AFTERNOON WE EXPECT HEAVY RAIN TO DEVELOP WHICH WILL CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING. TXZ209-217>225-228-031045- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- 540 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING.
In the hours before
Special weather statement, May 2, 1:23 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 123 PM CDT WED MAY 2 2007 TXZ172-173-189>194-204>209-217>225-228-022030- BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 123 PM CDT WED MAY 2 2007 ...LARGE COMPLEX OF THUNDERSTORMS EXPECTED TO TRACK ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS LATER THIS AFTERNOON AND TONIGHT... A LINE OF STRONG THUNDERSTORMS DEVELOPING TO THE WEST FROM SANDERSON TO NEAR OZONA WILL CONTINUE TO DEVELOP AND INTENSIFY THIS AFTERNOON. THIS LINE WILL DEVELOP INTO A LARGE THUNDERSTORM COMPLEX AS IT MOVES EASTWARD AND APPROACHES THE WESTERN HILL COUNTRY. THIS LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A TORNADO WATCH IS ALREADY IN EFFECT FOR THE WESTERN SECTIONS THE HILL COUNTRY AND EDWARDS PLATEAU WITH THIS LINE OF DEVELOPING STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY FROM 4 PM THROUGH TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 36 min |
| May 1, 7:24 PM CDT | Tornado Warning | EWX | Gillespie | 21 min |
| May 1, 7:47 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 43 min |
| May 1, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 25 min |
| May 1, 7:56 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 1, 8:01 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 1, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 33 min |
| May 1, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 50 min |
| May 1, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 23 min |
| May 1, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 46 min |
| May 1, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 35 min |
| May 1, 10:58 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 47 min |
| May 1, 11:24 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 66 min |
| May 1, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 49 min |
| May 1, 11:48 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 27 min |
| May 2, 12:33 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 57 min |
| May 2, 12:39 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 66 min |
| May 2, 2:51 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 32 min |
| May 2, 3:01 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 24 min |
| May 2, 4:17 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 24 hr |
| May 2, 3:50 PM CDT | Tornado Warning | EWX | Edwards | 40 min |
| May 2, 4:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 2, 5:32 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 28 min |
| May 2, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 2, 6:06 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 54 min |
| May 2, 6:59 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.